Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 3, 2011, 4:16 PM CDT for Cottle County, King County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 3, 2011, 4:44 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cottle County, TX, King County, TX
The radar
The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
792 WUUS54 KLUB 032116 SVRLUB TXC101-269-032200- /O.NEW.KLUB.SV.W.0070.110703T2116Z-110703T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 416 PM CDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KING COUNTY IN NORTHWEST TEXAS. SOUTHERN COTTLE COUNTY IN NORTHWEST TEXAS. * UNTIL 500 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HACKBERRY TO 6 MILES WEST OF DELWIN...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF PADUCAH TO 13 MILES SOUTHWEST OF PADUCAH...AND MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE HACKBERRY... GROW...FINNEY...DUMONT AND CHALK. PRECAUTIONARY/PREPAREDNESS ACTIONS... AT 410 PM CDT...THE WEST TEXAS MESONET STATION 10 MILES SOUTHWEST OF PADUCAH MEASURED A WIND GUST TO 67 MPH. DAMAGING WINDS AND VERY HEAVY RAINS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3374 10052 3396 10052 3412 10005 3384 10004 TIME...MOT...LOC 2115Z 337DEG 4KT 3401 10014 3390 10049 $$ MCZ
1 follow-up statement
505 WWUS54 KLUB 032144 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 444 PM CDT SUN JUL 3 2011 TXC101-269-032152- /O.CAN.KLUB.SV.W.0070.000000T0000Z-110703T2200Z/ KING TX-COTTLE TX- 444 PM CDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COTTLE AND NORTHWESTERN KING COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THROUGH 5 PM...LOCALIZED WIND GUSTS OF 50 MPH AND BRIEF HEAVY RAINS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS PARTICULARLY ACROSS EXTREME SOUTHERN COTTLE AND NORTHWEST KING COUNTIES. LAT...LON 3374 10052 3396 10052 3412 10005 3384 10004 TIME...MOT...LOC 2142Z 344DEG 5KT 3396 10014 3385 10048 $$ MCZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:10 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 3:10 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT SUN JUL 3 2011 .SHORT TERM... UA RIDGING ACROSS THE FOUR-CORNERS REGION CONTINUED TO BUILD AND AMPLIFY EAST TOWARDS THE SOUTH PLAINS...AND THUS WILL BE THE DOMINATING SYNOPTIC FEATURE THROUGHOUT THE SHORT TERM PERIOD. OVER NIGHT ISOLATED SHOWER/THUNDERSTORM ACTIVITY HAS RESULTED IN INCREASED WATER VAPOR ACROSS THE SOUTH PLAINS /PWATS AOA 1.20/...AS NOTED PER 20Z WATER VAPOR IMAGERY. THE AMPLIFYING UA RIDGE HAS INDUCED A SLIGHT INCREASE IN HEIGHT FIELDS...HOWEVER TEMPS WERE IN THE LOWER TO MID 90S /ON THE CAPROCK/ TO UPPER 90S TO NEAR 100 DEGREE TEMPS /OFF THE CAPROCK/...WHICH SHOWS THE INFLUENCE OF THE INCREASED WATER VAPOR/MOISTURE PLUME THAT IS ACROSS THE CWA/ IS COMPRABLE TO YESTERDAY AFTERNOON. THUS DEWPOINTS GENERALLY IN THE 50S /WHICH SIGNIFIES THE PRESENCE OF THE MOISTURE PLUME/ IS LIKELY THE CULPRIT THAT IS KEEPING TEMPS FROM GETTING TOO OUT OF HAND. IT IS THIS SAID MOISTURE PLUME THAT IS PROGGED TO LINGER ACROSS THE REGION THROUGH MONDAY...AND POSSIBLY BE A FOCUS FOR CI. IN FACT...RADAR ANALYSIS DISPLAYED ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN SOUTH PLAINS LATE THIS AFTERNOON. THIS IS A RESULT OF THE INCREASE MOISTURE...COMBINED WITH DAYTIME DESTABILIZATION...CIN CLOSE TO NIL AND PROGGED SFC BASED CAPE AOA 700 J/KG. NO STORMS HAVE DEVELOPED ACROSS THE WESTERN SOUTH PLAINS AS OF YET...AS LAPS GUIDANCE DISPLAYED SFC-BASED CAPE TO BE LOWEST THERE. HOWEVER...CAN NOT RULE OUT ADDITIONAL DEVELOPMENT LATER THIS EVENING. THE MEAN WIND ALOFT IS NOT VERY FAST AND THUS SOME STORMS WILL PROGRESS RATHER SLOWLY. AS A RESULT...MODERATE RAINFALL MAY OCCUR...BUT OVERALL RAINFALL ACCUMULATIONS SHOULD BE LOW DUE TO THE RELATIVELY DRY LOW LEVELS. THE STRONGEST STORMS COULD PRODUCE BRIEF GUSTY WINDS AND PERHAPS SMALL HAIL. TONIGHT...THE LLJ WILL INCREASE SLIGHTLY /15 TO 20 KTS/ AND COULD AID TO SUSTAIN STORMS. THE GFS HINTS AT ISOLATED ACTIVITY CONTINUING CLOSE TO SUNRISE...WHEREAS THE NAM DEPICTS A DWINDLING SIGNAL OCCURRING SHORTLY AFTER MIDNIGHT. FORECAST MODELS HINT THAT THE FURTHER AMPLIFICATION OF THE UA RIDGE CENTERED WEST OF THE CWA...WILL INDUCE 850 MB TEMPS TO WARM TO AOA 30 DEGREES CELSIUS BY MONDAY AFTERNOON. THUS TEMPS WILL WARM A BIT MORE AND IN RESPONSE...LOW LEVEL ATMOSPHERIC DRYING WILL ENSUE. MODEL SOUNDINGS DISPLAYED AN OVERALL DECREASING TREND IN PWATS BY MONDAY AFTERNOON...WITH SFC-BASED CAPE DECREASING TO AOA 300 J/KG. ALBEIT...THE NAM SOLUTION IS THE MOST BULLISH IN DEPICTING QPF VALUES DURING THE AFTERNOON/EVENING HOURS ACROSS THE SOUTHEASTERN ZONES...COINCIDING WITH UPSLOPE SFC WINDS...THE BEST MOISTURE AXIS AND HENCE THE LINGERING MOISTURE PLUME. OTHER MODELS REMAIN DRY AND WILL THEREFORE MAINTAIN 10-12 PERCENT POPS WITH NO MENTION OF PRECIP ATTM. && .LONG TERM... FEW CHANGES AS THE FOUR-CORNERS UPPER LEVEL HIGH PRESSURE RIDGE IS STILL EXPECTED TO EXPAND EASTWARD DURING THE WEEK...EVENTUALLY BECOMING CENTERED OVER THE CENTRAL PLAINS NEXT WEEKEND. LATEST SOLUTIONS DONT APPEAR TO GIVE MORE THAN A GLIMMER OF HOPE EITHER FOR NORTHWEST FLOW THUNDER CHANCES MID WEEK...OR CENTRAL PLAINS FRONT EDGING FAR ENOUGH SOUTH. STILL...AIRMASS WILL REMAIN AT LEAST SLIGHTLY MOIST AND WE CANT RULE OUT A ROGUE OVERNIGHT SHOWER OR THUNDERSTORM AT SOME POINT DURING THE WEEK. BUT IN GENERAL...THUNDER CHANCES WILL REMAIN SUPPRESSED WITH FAIRLY HOT TEMPERATURES. LATEST TRENDS HAVE TEMPERATURES CONTINUING A VERY SLIGHT UPWARDS TENDENCY MID TO LATE WEEK...SO WE NUDGED UPWARDS A DEGREE HERE AND THERE. THE MONSOON FLOW LOOKS LIKE IT WILL KICK IN STRONGLY LATER IN THE WEEK...BUT WITH THE FLOW REMAINING TO OUR WEST. SO THERE STILL IS NO OBVIOUS HOPE IN BREAKING THE DROUGHT CONDITIONS FOR THE COMING WEEK...ALTHOUGH THE MONSOON GIVES A HOPEFUL SIGN. PERHAPS IT CAN NUDGE FURTHER EAST JUST BEYOND THIS FORECAST. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 97 65 97 65 / 10 10 10 0 0 TULIA 68 98 67 99 67 / 10 10 10 0 0 PLAINVIEW 71 97 67 98 67 / 10 10 10 0 0 LEVELLAND 68 98 68 98 67 / 10 10 10 0 0 LUBBOCK 71 98 71 99 71 / 10 10 10 0 0 DENVER CITY 69 97 67 98 67 / 10 10 10 0 0 BROWNFIELD 69 98 68 98 67 / 10 10 10 10 10 CHILDRESS 73 104 75 103 75 / 10 10 10 10 10 SPUR 70 100 72 101 72 / 10 10 10 10 10 ASPERMONT 76 103 74 103 75 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/05
Hazardous weather outlook, Jul 3, 5:33 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 533 AM CDT SUN JUL 3 2011 TXZ021>044-041045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 533 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Jul 3, 4:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT SUN JUL 3 2011 TXZ031-032-032130- COTTLE-MOTLEY- 400 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND MOTLEY COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS EASTERN MOTLEY COUNTY...EAST OF MATADOR AND ACROSS CENTRAL AND EASTERN COTTLE COUNTY...AFFECTING THE CITIES OF DELWIN AND PADUCAH. THESE STORMS WERE MOVING SLOWLY TO THE SOUTHEAST...AT 5 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.